MAUDE Adverse Event Report: DEPUY MITEK LLC US FEM.INTRAFXSHEATH&SCRSYS,8.5MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK LLC US FEM.INTRAFXSHEATH&SCRSYS,8.5MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Catalog Number 254683
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The expiration date is not currently available.Associated medwatch: 1221934-2018-52741.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure after the surgeon had dilated the screw from the customer's femoral intrafix system sheath & screw 8-8.5mmx23mm was too tight in the fixation.The screw was removed with no issues and went down one size to complete the fixation using the same bone hole.During the same case the surgeon had made the graft thicker than usual and drilled a 9 tunnel where the customer's biointrafix tibial sheath small 30mm was too loose in the fixation.The surgeon had to go to a large tibial sheath to complete the fixation using the same bone hole.There was no patient harm or delays to the case.The sales rep stated that the patient is young with hard bone.The sales rep stated that the devices were discarded by the customer.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Investigation summary-the complaint device was discarded by the customer therefore, device is not available for a physical evaluation.This complaint is not confirmed.It was reported that the fem-intrafix sheath was too tight during insertion and could not sit properly in the bone hole.No further information regarding the procedure or the device used has been provided to determine a root cause for this failure.The dhr review indicated that this batch of devices were processed with one incident, however, this event is not relevant to the complaint condition since it concern validation for lot size modification, therefore there were no issues during the manufacture of the product that would contribute to this complaint condition.Further, a review of the depuy synthes mitek complaints system revealed no complaints of any type for this lot of devices that were released to distribution.Based on the information available this complaint will be accounted for and monitored via post market surveillance activities.However, if additional information is made available, the investigation will be updated as applicable.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).Associated medwatch: 1221934-2018-52741.

Brand Name
FEM.INTRAFXSHEATH&SCRSYS,8.5MM
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7653890
Report Number1221934-2018-52740
Device Sequence Number18863432
Product Code MAI
UDI-Device Identifier10886705013647
UDI-Public10886705013647
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number254683
Device Lot Number3908158
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date06/30/2018
Supplement Report FDA Received Date08/03/2018
Patient Sequence Number1